Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 87, NWS Melbourne, FL

August 19, 2022Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 19, 2022, 6:47 PM EDT for Orange County, Seminole County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2022, 6:47 PM EDT (22:47 UTC)
Expired
Aug 19, 2022, 7:15 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WUUS52 KMLB 192247
SVRMLB
FLC095-117-192315-
/O.NEW.KMLB.SV.W.0087.220819T2247Z-220819T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
647 PM EDT Fri Aug 19 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Central Seminole County in east central Florida... Central 
  Orange County in east central Florida...

* Until 715 PM EDT.

* At 646 PM EDT, a severe thunderstorm was located over Casselberry,
  and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Sanford, Apopka, Altamonte Springs and Oviedo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
      2835 8150
TIME...MOT...LOC 2246Z 225DEG 3KT 2865 8132 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Cristaldi
2 follow-up statements
729 
WWUS52 KMLB 192253
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
653 PM EDT Fri Aug 19 2022

FLC095-117-192315-
/O.CON.KMLB.SV.W.0087.000000T0000Z-220819T2315Z/
Seminole FL-Orange FL-
653 PM EDT Fri Aug 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN SEMINOLE AND WESTERN ORANGE COUNTIES...

At 651 PM EDT, a band of strong to severe thunderstorms extended 
from near Sanford to Orlando, moving slowly northeast at 10 mph.
A wind gust to 55 mph was reported at the Orlando International 
Airport and a gust to 45 mph occurred at the Orlando Executive 
Airport.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Orlando, Sanford, Altamonte Springs and Oviedo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
      2835 8150
TIME...MOT...LOC 2251Z 225DEG 3KT 2865 8132 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Cristaldi
546 
WWUS52 KMLB 192310
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
710 PM EDT Fri Aug 19 2022

FLC095-117-192317-
/O.EXP.KMLB.SV.W.0087.000000T0000Z-220819T2315Z/
Seminole FL-Orange FL-
710 PM EDT Fri Aug 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE AND CENTRAL
ORANGE COUNTIES WILL EXPIRE AT 715 PM EDT...
        
The band of storms which prompted the warning has weakened below 
severe limits, and is starting to exit the warned area. Therefore, 
the warning will be allowed to expire. However heavy rain is still 
occurring with these thunderstorms.

To report severe weather you may have experienced from these storms, 
please contact your nearest law enforcement agency. They will relay 
your report to the National Weather Service Melbourne.

LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
      2835 8150
TIME...MOT...LOC 2307Z 225DEG 3KT 2866 8131 

$$

Cristaldi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:06 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 19, 4:06 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
406 PM EDT Fri Aug 19 2022

.DISCUSSION...

Currently-Tonight... Radar imagery is pretty quiet for the time
being across east-central Florida. However, convection has began
to develop upstream towards the west coast of Florida while slowly
moving towards the east-northeast as the west coast sea breeze
pushes farther inland. Meanwhile, the east coast sea breeze is
analyzed near or just to the west of I-95. Activity has been later
to develop this afternoon thanks to drier air infiltrating the
region, especially in the mid-to-upper levels as the subtropical
ridge finally slowly builds polewards.

As expected, a battle between drier air being pulled northwards
across central Florida as high pressure lifts towards north
Florida through this weekend and moist air ahead of a weak
stationary boundary situated over the Deep Southeast, has
resulted in a rather tricky forecast. Furthermore, the main
limiting factor this afternoon and evening for convective
development is whether the moist air (PWATs near 2-2.2") can
overcome the wedge of drier air which will limit POPs towards the
east-southeast (mainly south of Cape Canaveral) to 30-40%. Areas
to the west of I-95, especially along and to the west of I-4, is
where POPs are expected to be highest due to higher moisture and
greater forcing.

As we head into the afternoon and early evening hours, showers and
lightning storms are forecast to increase in coverage as the east
coast sea breeze pushes farther inland and collides with outflow
boundaries, as well as the west coast sea breeze. Scattered
showers and lightning storms can be expected primarily along and
to the west of I-4 with the main hazards with any strong storms
that develop through around sunset being: heavy rainfall with a
quick 1-3" possible (leading to localized minor flooding),
frequent lightning strikes, and wind gusts up to 40-50mph. Showers
and storms are forecast to weaken and move offshore shortly after
sunset. Expect skies to become partly cloudy to mostly clear
overnight with low temperatures reaching the low-to-mid 70s by
sunrise Saturday.

Saturday-Tuesday (previous discussion)... Several troughs are
forecast to shift from the Great Lakes to the Mid-Atlantic/Northeast
this weekend and early next week. Generally, these systems are
going to remain well north of the FL peninsula as the Bermuda High
builds across the far western Atlantic Ocean, FL peninsula, and
eastern GOMEX. In the mid-levels, a wavy/broad stationary frontal
boundary stretches from TX to the Carolinas. The axis of the
surface Atlantic ridge is forecast to lift from South FL to the
Treasure Coast on Saturday, then to just north of the Cape on
Sunday. There the ridge axis remains through Tuesday.

This is going to cause a change in the low-level flow from the
previous days, shifting the winds from southwest to east-southeast.
As a result, the highest rain chances will shift inland, especially
to west-central FL as the east coast sea breeze progresses inland
quickly each afternoon. Isolated to scattered showers/storms are
possible along the coast late morning to early afternoon each day,
though rain chances are only at 30-40pct. For areas west of I-95,
rain chances are at 50pct, and the highest at 60pct in western Lake
County, with scattered to numerous storms developing in the early to
mid afternoon. The main storm threats are frequent lightning
strikes, wind gusts up to 50mph, and torrential downpours.

Hot and humid conditions continue. Afternoon highs are forecast in
the low to mid 90s, with peak heat indices of 100 to 105. Conditions
remain muggy/warm overnight as temps settle in the mid to upper 70s.

Wednesday-Thursday...The synoptic pattern becomes messy by the
middle to late part of next week. The mid-level boundary stretching
from TX to the Carolinas moves slightly south, enough to cause the
700mb-500mb flow to veer southwest along and north of I-4. An
elongated upper high builds from the GOMEX to FL (and eventually
stretching to Bermuda), with the high centered east of the FL
peninsula by Thursday night. At the surface, influence from the
Atlantic ridge wanes, though southeasterly flow continues.

Model guidance has trended really high in regards to rain chances
late next week, reaching up to 70-80pct. Given the high uncertainty
in forcing for ascent (whether from the upper trough of upper low),
and deep easterly flow in the low to mid-levels, it was decided to
keep rain chances at typical values of 50pct/60pct for areas
east/west of I-95, respectively.

&&

.AVIATION...

Scattered showers and storms are expected across ECFL this
afternoon as the ECSB moves inland and collides with the WCSB and
outflow boundaries. The treasure coast should stay mostly dry with
the best chance of an isolated shower or storm at SUA. Elsewhere,
TEMPOs from ISM northward. A few scattered showers could linger
into the early evening hours before dissipating. Overnight, an
extended ridge access will keep winds light and variable.

&&

.MARINE...

Today-Tonight... Isolated to scattered showers and lightning
storms will be possible through the early overnight hours over
the local Atlantic waters, with the greatest chance north of
Sebastian Inlet. Any strong storms that develop will be capable of
producing frequent lightning strikes and gusty winds. Outside of
thunderstorms, conditions will be favorable for boaters. Expect
east to southeast winds at around 10-15kts to slightly veer more
offshore towards the south to southwest at 5-10kts tonight.

Saturday-Tuesday (modified previous discussion)... High pressure
is forecast to lift from South FL to the Treasure Coast on
Saturday, then to just north of the Cape on Sunday. There, the
ridge axis remains through Tuesday before an upper-level low nears
the area from the east by mid to late next week. The winds over
the local waters are forecast to be ESE/SE around 10 knots, with a
slight enhancement in wind speeds behind the sea breeze each
afternoon. Seas around 2-3 feet.

Rain chances begin to shift inland over the FL peninsula this
weekend and into early next week. Scattered late morning to early
afternoon showers/lightning storms are expected each day, then
mostly dry conditions from late afternoon to evening. Still, any
storm could be a threat to mariners in the form of frequent
lightning strikes and wind gust of 35 knots or greater.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  75  91 /  40  30  10  40
MCO  77  95  77  94 /  40  40  10  50
MLB  77  91  79  90 /  30  20  10  40
VRB  75  92  77  92 /  30  20  10  30
LEE  76  94  77  93 /  30  40  10  50
SFB  76  94  76  93 /  40  40  10  40
ORL  78  96  78  95 /  40  40  10  50
FPR  74  91  76  90 /  20  20  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Fehling/Schaper/Law
Hazardous weather outlook, Aug 19, 11:45 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1145 AM EDT Fri Aug 19 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-200300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1145 AM EDT Fri Aug 19 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms will initially develop
along the coast with the developing east coast sea breeze and
into Lake County ahead of the west coast sea breeze from early to
mid afternoon. Storm coverage will then increase in coverage,
becoming scattered to numerous across the interior, west of I-95
and especially along and to the west of Interstate 4 where sea
breeze and storm outflow boundary collisions are favored through
late afternoon and toward sunset. Storms will move toward the
northeast up to 10 to 15 mph and may push back toward the coast
and offshore through this evening, especially from Brevard County
northward.

Some stronger storms will be possible, producing frequent
lightning strikes, gusty winds up to 40 to 50 mph and locally
heavy rainfall. Remember, no place outside is safe when
thunderstorms are in the area. Head indoors when thunder is heard!

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered lightning storms developing along sea
breeze boundaries from early to mid afternoon will increase in
coverage becoming scattered to numerous across the interior late
this afternoon and toward sunset. Storms will move toward the
northeast around 10 to 15 mph which may reach back toward the
coast and offshore, especially north of Sebastian Inlet through
this evening. Stronger storms will be capable of producing wind
gusts in excess of 35 knots.

.FLOOD IMPACT...
Stronger or slower moving storms will be able to produce locally
heavy rainfall totals up to 2 to 3 inches in a 60 to 90 minute
period. This may cause temporary standing water issues along
roadways and poor drainage areas, especially for locations that
have already received heavy rainfall over the past couple of days.

.EXCESSIVE HEAT IMPACT...
Peak heat indices will reach around 102 to 107 this afternoon
prior to onset of storms. If working or recreating outdoors, take
frequent breaks out of the sun and drink plenty of water.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Daily scattered afternoon and evening lightning storms are
expected this weekend into next week, with the greatest storm
coverage expected across the interior to the west of I-95.
Isolated stronger storms will be possible each day, producing
gusty winds, frequent lightning strikes and locally heavy
rainfall.

Afternoon peak heat indices are forecast to reach between 102 and
107 through the weekend.

A Moderate risk of dangerous rip currents is expected at the
beaches this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Fehling/Weitlich

In the hours before

Special weather statement, Aug 19, 5:11 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Fri Aug 19 2022

FLZ144-192200-
Southern Lake County FL-
511 PM EDT Fri Aug 19 2022

...Strong thunderstorms will impact southern Lake County through 600
PM EDT...

At 510 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mascotte to 7 miles southwest of Lake Louisa to
16 miles south of Groveland. Movement was eastward at 10 to 15 mph.

HAZARD...Winds to around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Groveland, Mascotte, Clermont, Lake Louisa and Minneola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2844 8192 2860 8192 2860 8168 2835 8166
      2835 8179 2836 8179 2836 8186 2835 8186
      2835 8196
TIME...MOT...LOC 2110Z 289DEG 9KT 2856 8190 2842 8185 2834 8190

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Cristaldi
Special weather statement, Aug 19, 5:42 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Fri Aug 19 2022

FLZ044-045-053-144-192215-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
542 PM EDT Fri Aug 19 2022

...Strong thunderstorms will impact portions of central Lake, western
Orange and northwestern Osceola Counties through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Howey-In-the-hills to near Oakland to near
Haines City. Movement was northeast at 10 to 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2872 8183 2890 8158 2875 8149 2817 8136
      2814 8147 2814 8152 2820 8152 2826 8156
      2826 8165 2860 8168 2860 8183
TIME...MOT...LOC 2142Z 218DEG 10KT 2871 8175 2858 8165 2815 8157

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Cristaldi
Special weather statement, Aug 19, 6:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 PM EDT Fri Aug 19 2022

FLZ041-044>046-053-192330-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-
633 PM EDT Fri Aug 19 2022

...Strong thunderstorms will impact portions of Seminole, Orange,
northeast Lake, southwest Volusia and northwest Osceola Counties
through 730 PM EDT...

At 631 PM EDT, Doppler radar was tracking strong thunderstorms
developing from near Orange City to Fern Park to Campbell, as a
result of a collision between storms along the west coast sea breeze
and the east coast sea breeze. Movement was northeast at 10 to 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greater Orlando and Sanford, Deltona, Kissimmee and Saint Cloud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2857 8154 2896 8143 2910 8122 2904 8103
      2821 8125 2820 8153 2826 8156 2826 8160
TIME...MOT...LOC 2231Z 214DEG 35KT 2894 8138 2864 8133 2828 8146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Cristaldi
Local storm report, Aug 19, 6:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT FRI AUG 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     ORLANDO EXEC AIRPORT    28.55N  81.34W
08/19/2022  M45 MPH          ORANGE             FL   ASOS

            ORLANDO EXECUTIVE AIRPORT REPORTED A WIND GUST OF 39
            KT/45 MPH FROM THE WSW.

&&

EVENT NUMBER MLB2200429

MW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:11 PM EDTSpecial Weather StatementMLBLake49 min
Aug 19, 5:42 PM EDTSpecial Weather StatementMLBLake33 min
Aug 19, 6:33 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia57 min
Aug 19, 7:05 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia85 min
Aug 19, 7:24 PM EDTSpecial Weather StatementMLBSeminole, Volusia36 min
Aug 19, 7:43 PM EDTSpecial Weather StatementMLBSeminole47 min
Aug 19, 7:51 PM EDTAreal Flood AdvisoryMLBBrevard, Orange, Osceola, Seminole, Volusia84 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.